Jump to content

Headaches....horrible


Recommended Posts

What type of headache is it? Sinus? Migraine? Tension?

Each type would likely result in a different course of action. When I get a sinus headache, I find that rinsing with saline (with a rinsing system, such as NeilMed, or SaltAire) and some decongenstants do the trick.

For migraines, I was using Midrin, but it stopped working. I'm back on Amerge--a relative of Imitrex. I also use ice on the back of my head, just under/below my ear. Really helps.

Tension headaches, I usually try to take a bath, do some relaxation exercises, use a heating pad, and then if none of that works, I've had muscle relaxants (Flexeril)--but not recently. I don't get these very often.

If you're not getting relief, I'd suggest seeing a pain specialist or neurologist. I used a pain management group and one of the docs there was able to give me a great deal of help. In addition, my neurologist has been an amazing resource---when I had a migraine that lasted several months, he was my ROCK.

Nina

Link to comment
Share on other sites

Again, I strongly suggest finding a pain management specialist or a headache specialist. The best pain management group in my local area is a group of anesthesiologists. The one I worked with was very helpful; even if we couldn't always make the pain "go away", I was grateful to be able to have him "turn down the volume." Made the difference between having a bearable day and an unbearable day.

Hope you find releif.

Nina

Link to comment
Share on other sites

Here's a thought on the migraines. Do any of your medications tend to constrict the blood vessels? For instance, many people here probably take Florinef to supplement their heavy fluids intake. The Florinef works fine for most -- and it's such an "innocent" little medication. However, for those prone to migraines in the first place, the action of the florinef allegedly (per my daughter's pediatrician) constricting those small blood vessels right behind the eyes is exactly what one doesn't need! My daughter stopped the florinef and the migraines frequency reduced substantially. Another doctor debated that point, but the migraines markedly decreasing was all the evidence we needed.

Link to comment
Share on other sites

For migraines, I am on a maintenance therapy of Depakote. It has worked wonders -- the migraines were gone within a couple of days of starting. There are serious potential side effects, though, so it is a big decision to make (as with most any drug, I suppose).

Link to comment
Share on other sites

For migraines, I am on a beta blocker toprol. It seems to fight off my dibilitating migraines. I have noticed lately that allegy season has hit. I don't take alergy medication because I was told it messes with the headache medication...but I find using the air conditioning and drinking tons of water helps these sinus/allergy headaches. Try and try again :angry:

Link to comment
Share on other sites

Florinef gave me migraine headaches that lasted for about 6 days; each time I was hospitalized. I refuse to take florinef for that reason. It almost killed me. I take Neurontin and zoloft as a preventative for migraines and it seems to have helped. Once a migrine has reared its ugly head, then I move to Maxalt and then DHE.

I agree that you should go to a headache specialist to get a diagnosis as well as a "plan of attack" once you sense you are getting a migraine. :angry:

Lois

Link to comment
Share on other sites

Well, i went to the family doc and he gave me a couple scripts, but as he said there is no cure for this, just medicines...but the way i react to meds makes him a little scared i think. :P so i will go back in a month and see him again. i was on the floor cuz the sitting on the table made me dizzy and i was rocking back and forth and he had a med student with him. :)

susie

the pharmacy dude said one lady goes to cleveland clinic and gets little to no relief...

Link to comment
Share on other sites

One of the other posts reminds me that I also took neurontin for a while. I don't remember having any migraines while on that stuff.

Also, one of my friends has taken topomax (sp?) and got some relief. She got more from a patch they gave her--the name eludes me at the moment, but I think it started with a "d".

Nina

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...